Infinitely many nonlocal conservation laws for the ABC equation with \(A+B+C\ne 0\)

  • I. S. Krasil’shchik
  • A. Sergyeyev
  • O. I. Morozov


We construct an infinite hierarchy of nonlocal conservation laws for the ABC equation \(A u_t\,u_{xy}+B u_x\,u_{ty}+C u_y\,u_{tx} = 0\), where ABC are nonzero constants and \(A+B+C\ne 0\), using a nonisospectral Lax pair. As a byproduct, we present new coverings for the equation in question. The method of proof of nontriviality of the conservation laws under study is quite general and can be applied to many other integrable multidimensional systems.

Mathematics Subject Classification

37K05 37K10 



The research of AS was supported in part by the Grant Agency of the Czech Republic (GA ČR) under grant P201/12/G028 and by the Ministry of Education, Youth and Sports of the Czech Republic (MŠMT ČR) under RVO funding for IČ47813059. The work of ISK was partially supported by the Simons-IUM fellowship. OIM gratefully acknowledges financial support from the Polish Ministry of Science and Higher Education. AS is pleased to thank E.V. Ferapontov and R.O. Popovych for stimulating discussions.This research was initiated in the course of visits of OIM to Silesian University in Opava and of AS to the AGH University of Science and Technology. The authors thank the universities in question for warm hospitality extended to them. The authors thank the editor and the anonymous referee for useful suggestions.


  1. 1.
    Ablowitz, M., Clarkson, P.A.: Solitons, nonlinear evolution equations and inverse scattering. Cambridge University Press, Cambridge (1991)CrossRefzbMATHGoogle Scholar
  2. 2.
    Baran, H, Krasil\(^{\prime }\)shchik, I.S., Morozov, O.I., Vojčák, P.: Integrability properties of some equations obtained by symmetry reductions. J. Nonlinear Math. Phys. 22(2), 210–232 (2015). arXiv:1412.6461
  3. 3.
    Baran, H., Krasil\(^{\prime }\)shchik, I.S., Morozov, O.I., Vojčák, P.: Coverings over Lax integrable equations and their nonlocal symmetries. Theor. Math. Phys. 180(3), 1273–1295 (2016). arXiv:1507.00897
  4. 4.
    Bocharov, A.V., et al.: Symmetries and Conservation Laws for Differential Equations of Mathematical Physics. AMS, Providence, RI (1999)Google Scholar
  5. 5.
    Burovskiy, P.A., Ferapontov, E.V., Tsarev, S.P.: Second order quasilinear PDEs and conformal structures in projective space. Int. J. Math. 21(6), 799–841 (2010). arXiv:0802.2626
  6. 6.
    Calogero, F.: Why are certain nonlinear PDEs both widely applicable and integrable? In: Zakharov, V.E. (ed.) What is integrability?, pp. 1–62. Springer, Berlin (1991)CrossRefGoogle Scholar
  7. 7.
    Cheviakov, A., Bluman, G.: Multidimensional partial differential equation systems: nonlocal symmetries, nonlocal conservation laws, exact solutions. J. Math. Phys. 51(10), paper 103522 (2010)Google Scholar
  8. 8.
    Constantin, A.: On the relevance of soliton theory to tsunami modelling. Wave Motion 46, 420–426 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Constantin, A., Kolev, B.: Integrability of invariant metrics on the diffeomorphism group of the circle. J. Nonlinear Sci. 16(2), 109–122 (2006)Google Scholar
  10. 10.
    Constantin, A., Lannes, D.: The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations. Arch. Ration. Mech. Anal. 192(1), 165–186 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dunajski, M.: Solitons, Instantons and Twistors. Oxford University Press, Oxford (2009)zbMATHGoogle Scholar
  12. 12.
    Ferapontov, E.V., Khusnutdinova, K.R., Tsarev, S.P.: On a class of three-dimensional integrable Lagrangians. Commun. Math. Phys. 261 (2006), 225–243. arXiv:nlin/0407035
  13. 13.
    Ferapontov, E.V., Kruglikov, B.S.: Dispersionless integrable systems in 3D and Einstein–Weyl geometry. J. Differ. Geom. 97(2), 215–254 (2014). arXiv:1208.2728v3
  14. 14.
    Guest, M.A.: From Quantum Cohomology to Integrable Systems. Oxford University Press, Oxford (2008)zbMATHGoogle Scholar
  15. 15.
    Hélein, F.: Constant Mean Curvature Surfaces, Harmonic Maps and Integrable Systems. Birkhäuser, Basel (2001)CrossRefzbMATHGoogle Scholar
  16. 16.
    Hélein, F.: Four Lambda stories, an introduction to completely integrable systems. Partial Differential Equations and Applications. Soc. Math. France, Paris (2007)Google Scholar
  17. 17.
    Hodge, A.R., Mulase, M.: Hitchin integrable systems, deformations of spectral curves, and KP-type equations. In: New Developments in Algebraic Geometry, Integrable Systems and Mirror Symmetry (RIMS, Kyoto, 2008), pp. 31–77. Math. Soc. Japan, Tokyo (2010)Google Scholar
  18. 18.
    Ibragimov, N.H., Avdonina, E.D.: Nonlinear self-adjointness, conservation laws, and the construction of solutions to partial differential equations using conservation laws, Uspekhi Mat. Nauk 68 (2013), no. 5 (413), 111–146 (in Russian); English translation. Russ. Math. Surv. 68(5), 889–921 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Krasil\(^{\prime }\)shchik, I.: Integrability in differential coverings. J. Geom. Phys. 87, 296–304 (2015). arXiv:1310.1189
  20. 20.
    Krasil\(^{\prime }\)shchik, I.S., Sergyeyev, A.: Integrability of S-deformable surfaces: conservation laws, Hamiltonian structures and more. J. Geom. Phys. 97, 266–278 (2015). arXiv:1501.07171
  21. 21.
    Krasil\(^{\prime }\)shchik, I.S.: A natural geometric construction underlying a class of Lax pairs. Lobachevskii J. Math. 37(1), 61–66 (2016). arXiv:1401.0612
  22. 22.
    Krasil\(^{\prime }\)shchik, I.S., Vinogradov, A.M.: Nonlocal symmetries and the theory of coverings: an addendum to Vinogradov’s “Local symmetries and conservation laws” [Acta Appl. Math. 2 (1984), no. 1, 21–78], Acta Appl. Math. 2(1), 79–96 (1984)Google Scholar
  23. 23.
    Krasil\(^{\prime }\)shchik, I.S., Vinogradov, A.M.: Nonlocal trends in the geometry of differential equations: symmetries, conservation laws, and Bäcklund transformations. Acta Appl. Math. 15(1–2), 161–209 (1989)Google Scholar
  24. 24.
    Krasil\(^{\prime }\)shchik, J., Verbovetsky, A.M.: Geometry of jet spaces and integrable systems. J. Geom. Phys. 61, 1633–1674 (2011). arXiv:1002.0077
  25. 25.
    Kruglikov, B., Panasyuk, A.: Veronese webs and nonlinear PDEs. J. Geom. Phys. doi: 10.1016/j.geomphys.2016.08.008. arXiv:1602.07346
  26. 26.
    Manakov, S.V., Santini, P.M.: Integrable dispersionless PDEs arising as commutation condition of pairs of vector fields. J. Phys. Conf. Ser. 482, 012029 (2014). arXiv:1312.2740
  27. 27.
    Marvan, M., Sergyeyev, A.: Recursion operators for dispersionless integrable systems in any dimension. Inv. Prob. 28(2), 025011 (2012). arXiv:1107.0784
  28. 28.
    Marvan, M., Sergyeyev, A.: Recursion operator for the stationary Nizhnik–Veselov–Novikov equation. J. Phys. A: Math. Gen. 36(5), L87–L92 (2003). arXiv:nlin/0210028
  29. 29.
    Morozov, O.I.: Contact integrable extensions of symmetry pseudo-groups and coverings of (2+1) dispersionless integrable equations. J. Geom. Phys. 59(11), 1461–1475 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Morozov, O.I.: A recursion operator for the universal hierarchy equation via Cartan’s method of equivalence. Cent. Eur. J. Math. 12(2), 271–283 (2014). arXiv:1205.5748v1
  31. 31.
    Morozov, O.I., Sergyeyev, A.: The four-dimensional Martínez Alonso-Shabat equation: reductions and nonlocal symmetries. J. Geom. Phys. 85, 40–45 (2014). arXiv:1401.7942
  32. 32.
    Olver, P.J.: Applications of Lie Groups to Differential Equations, 2nd edn. Springer, N.Y. (1993)CrossRefzbMATHGoogle Scholar
  33. 33.
    Pavlov, M.V., Chang, J.H., Chen, Y.T.: Integrability of the Manakov–Santini hierarchy. arXiv:0910.2400
  34. 34.
    Popovych, R.O., Sergyeyev, A.: Conservation laws and normal forms of evolution equations. Phys. Lett. A 374(22), 2210–2217 (2010). arXiv:1003.1648
  35. 35.
    Sergyeyev, A.: A new class of (3+1)-dimensional integrable systems related to contact geometry. arXiv:1401.2122
  36. 36.
    Sergyeyev, A.: Recursion operators for multidimensional integrable systems. arXiv:1501.01955
  37. 37.
    Sergyeyev, A.: A strange recursion operator demystified. J. Phys. A: Math. Gen. 38(15), L257–L262 (2005). arXiv:nlin/0406032
  38. 38.
    Zakharevich, I.: Nonlinear wave equation, nonlinear Riemann problem, and the twistor transform of Veronese webs. arXiv:math-ph/0006001
  39. 39.
    Zakharov, V.E.: Dispersionless limit of integrable systems in 2+1 dimensions. In: Singular Limits of Dispersive Waves (Lyon, 1991), pp. 165–174. Plenum, New York (1994)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  • I. S. Krasil’shchik
    • 1
    • 2
  • A. Sergyeyev
    • 3
  • O. I. Morozov
    • 4
  1. 1.Independent University of MoscowMoscowRussia
  2. 2.Russian State University for the HumanitiesMoscowRussia
  3. 3.Mathematical InstituteSilesian University in OpavaOpavaCzech Republic
  4. 4.Faculty of Applied MathematicsAGH University of Science and TechnologyKrakówPoland

Personalised recommendations